Time flies

Two weeks post second cycle, hard to believe the third one is just around the corner next week. I’m continuing to feel good both physically and mentally aside from a bit of toothache, a cold and some lower arm pain. Having avoided coughs and splutters on tubes and in offices for this long, I woke up with a cold earlier this week. Annoying but it’s just a sinus cold it seems – no sore throat, nothing much else which is good. As for the toothache, my dentist recommended having three fillings done and since I was feeling good, I thought why not now. Little did I know that he initially hadn’t filed the area down properly and so after chewing on it for a few days with the ‘wrong sort of bite’, I now have quite a sore tooth. Hope that’s all it is and hope that it passes now that he worked on it some more.

As for my lower arm, I’m waiting to speak to the oncologist to see what the score is. The pain started about a week after the last treatment and is a sharp sensation on the inside of my lower right arm. Since it hurts more as I stretch and move my arm upwards, I thought it must be muscular. It also seemed unrelated to where the drugs had gone in towards my wrist area. I have not been going onto the MacMillan Online Community Site as much lately for the one reason that I wanted to focus on me and what was going on with me, rather than read about all the various other things that could be going on in terms of side effects. I wanted to cut out the fear of ‘what if this or that happens’. I have to say though that the ‘chemo club’, which is a monthly thread of people posting, asking and sharing their experiences, has been a useful platform and a great chance to ask questions, get support and support others.

A little concerned that this arm pain is related to some kind of vein damage/ irritation. So I asked the question and it seems that others have experienced similar things and I’ve been advised to keep an eye on it as an uncommon side effect of the epirubicin is apparently blood clotting. Urgh. It could happen that if the E wasn’t diluted with enough saline when they put it in or it could just be a reaction to the drug rather than vein damage. Let’s hope it’s just a bit of irritation and that we can dilute it more next time round. Not really keen on having a PICC line fitted now that I’m half way through the process without one. In fact, someone else at work mentioned that they knew someone who had this pain due to the veins not being ‘hydrated’ enough. I’ve asked for a call from my oncologist this afternoon so will take it from there.

I met with my breast surgeon for my 3-weekly follow up yesterday and she’s happy with the way things are. She also reckons that since I managed to keep my hair up to now (or a lot of it) that I will probably keep it throughout. Let’s hope so. Still have quite a few strands falling out every day but nothing too drastic.

We discussed the reconstruction in a little more detail including the timing, which looks like it’ll be around mid/end April. I can’t wait to have the temporary implant removed and most importantly the irritating port on the side. I’m really looking forward to traveling again once the treatments are done. Making plans to be in sunnier places and to have some fun in the coming weeks and during the summer!

FullSizeRender

Advertisements

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s